Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jan 18, 2019, 10:19 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 10:19 AM MST (17:19 UTC)
- Expired
- Jan 18, 2019, 2:36 PM MST
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
879 WWUS75 KSLC 181719 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1019 AM MST Fri Jan 18 2019 UTZ012-013-182300- /O.NEW.KSLC.WI.Y.0001.190118T1719Z-190118T2300Z/ Castle Country-San Rafael Swell- Including the cities of Price, Castle Dale, Emery, Green River, and Hanksville 1019 AM MST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect until 4 PM MST this afternoon. * AFFECTED AREA...Castle Country including I-70 near Fremont Junction. * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph. * TIMING...Through mid afternoon. * IMPACTS...Gusty winds will cause difficult travel for high profile vehicles and those towing trailers including on State Route 12 and Interstate 70 near Fremont Junction. Wind sensitive operations may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
487 WWUS75 KSLC 182136 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 236 PM MST Fri Jan 18 2019 UTZ012-013-182245- /O.CAN.KSLC.WI.Y.0001.000000T0000Z-190118T2300Z/ Castle Country-San Rafael Swell- Including the cities of Price, Castle Dale, Emery, Green River, and Hanksville 236 PM MST Fri Jan 18 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Wind Advisory. Winds will continue to diminish through sunset. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jan 18, 9:31 AM MST, 48 minutes earlier.
Area forecast discussion, Jan 18, 9:31 AM MST, 48 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
931 AM MST Fri Jan 18 2019
.SYNOPSIS...The current winter storm impacting Utah will exit the
state this afternoon. High pressure aloft will settle over the
area this weekend. A new storm system will enter the Great Basin
for Sunday night through Monday. This storm will bring widespread
precipitation to the area to begin the week.
&&
.DISCUSSION...
Headlines...
* Cancelled the Winter Weather Advisories for Northern Wasatch
Front and Cache Valley
* Additional cancellations expected through the day
Potential Impacts...
* Northwest orographic instability showers through the day for
favored upslope areas
* Next cold state-wide storm on track for Sunday night through
Monday
Antecedent Conditions...
Exceptional Drought is occurring near the Four Corners. The
remainder of the state is under Severe Drought, with exception of
southwest Utah and near the Wyoming border which is under Moderate
Drought.
Big Picture...
During the past 5 days, the pattern across the Pacific shifted
from strongly zonal to amplified. The pattern is beginning to
become blocked as well.
Water Vapor loop shows the storm system moving into the Central
Rockies as a ridge amplifies along the West Coast.
Local Observations...
12Z KSLC RAOB shows saturation in a deep unstable layer to about
500mb. Flow aloft was moderately strong from the Northwest.
Precipitable Water values range from 0.10"-0.15" mountains to
0.25"-0.45" most valleys.
A 999mb surface cyclone is located across the Oklahoma Panhandle,
with a 1029mb surface anticyclone building in from Nevada. This is
supporting a 10mb westerly pressure gradient across the state.
24 hour trends:
* Precipitable Water 0.20"-0.33" lower
* Temperatures are 5-15F cooler
* RH values are generally 10%-40% higher, except 10-40% lower far
western, eastern and southern valleys
Forecast...
Unstable northwest orographics will continue the treat of
additional accumulations in favored locations, otherwise the storm
is coming to an end due to strongly rising heights and warming
aloft.
Pressure gradient as high pressure builds in from Nevada will
continue to support gusty west-northwest winds particularly in
the higher terrain. Downslope areas should see gusty conditions,
though speeds should remain at sub-advisory levels.
Next big storm on track for late Sunday Night through Monday.
&&
.PREVIOUS DISCUSSION...
The shortwave that brought widespread moderate/heavy precip to
the state yesterday will continue southeast out of Utah by early
this afternoon. Convective showers have become energized once
again with the arrival of the mid-level cold pool over northern
Utah. This convection should persist through the morning, then
gradually dissipate this afternoon as the mid-levels warm/dry
ahead of the upper ridge advances toward the western Great Basin.
Showers and thunderstorms along the leading low-level baroclinic
zone associated with the mid-level shortwave sit near the Arizona
border early this morning. The remaining showers/thunderstorms
along this boundary should move south and east out of Utah with
the baroclinic zone over the next couple of hours.
The aforementioned upper ridge currently along the west coast will
expand east across much of the western CONUS this weekend. A
rather substantial moisture plume upstream from the ridge will
advance along the northern periphery of the ridge over the
northern Rockies/northern Great Basin. Moist low-level warm
advection will develop along the Idaho border early Saturday.
This thermal advection will lack any significant mid-level
support to sustain deep layer lift. Will still put a mention of
light precip across far northern Utah through Saturday, though
suspect that extensive cloud cover will be all that results from
the moisture plume.
The next Pacific mid-level trough will reach the Pacific Northwest
coast Sunday evening, then continue southeast into the Great Basin
as a somewhat positive-tilt trough late Sunday night/Monday. The
strongest low-level forcing with this feature looks to focus on
west-central through southern Utah along the near 700mb baroclinic
zone. Vorticity lobes moving through the base of the upper trough
will interact with the baroclinic zone to place the heaviest
precip across central and southern Utah. Northern Utah will still
receive sufficient lift from the weaker northern portion of the
trough, though precip amounts will end up somewhat lighter than
points to the south.
On the backside of the trough sliding through Utah and the Four
Corners area, the cold core aloft will continue to filter in under
a northwest flow pattern. Lingering mountain snow showers are
possible into early Tuesday. With ridging to the west, warm
advection will begin to take place with moderate moisture present.
Through the remainder of the week several short waves will
transverse the forecast area each with fairly weak dynamics and
moisture, and on top of that poor model to model agreement. Any
available moisture and convergence may lead to mountain snow showers
with little accumulation through the weak. No big notable storms to
speak of during the remainder of the week ahead however.
&&
.AVIATION...
Ceilings below 6000ft AGL will remain in place at the KSLC
terminal in very light snow showers through 17-18z before further
lifting and thinning. Northerly oriented surface winds are
expected to remain in place all day prior to returning to the
southeast at 03z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Warning until 5 PM MST this afternoon for
UTZ007>010.
Winter Weather Advisory until 5 PM MST this afternoon for UTZ006.
Winter Weather Advisory until 11 AM MST this morning for UTZ517-
518.
WY...Winter Weather Advisory until 5 PM MST this afternoon for WYZ021.
&&
PUBLIC...10/Conger/Dewey
AVIATION...Merrill
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jan 18, 6:07 AM MST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 607 AM MST Fri Jan 18 2019 UTZ001>016-019>021-517-518-WYZ021-191300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 607 AM MST Fri Jan 18 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight A storm system moving through Utah will maintain occasional rain and snow showers this morning. These showers will gradually taper off this afternoon as the storm system exits off to the east. Accumulating snows will persist across the northern and central mountains today. Several inches of additional accumulation is expected, especially through the Wasatch range of northern Utah. Travel through the mountains will be hazardous today due to this accumulating snow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High pressure positioned across the interior west will bring a break in precipitation to much of the outlook area this weekend. The next storm will bring another round of snow and colder temperatures to much of the outlook area to begin the new week. Heavy snow is once again expected across Utah's mountains, with the southern and central mountains likely to see the greater amounts of new snow. Colder temperatures and along with a chance of light snow will settle into the outlook area for the middle of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:54 PM MST | Special Weather Statement | SLC | Sanpete | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.